Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 26, 2011Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 26, 2011, 7:48 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 7:48 PM EDT (23:48 UTC)
Expired
May 26, 2011, 8:45 PM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 132 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:00 PM EDTHAIL 0.25Albrightsville, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WWUS81 KPHI 262348
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 PM EDT THU MAY 26 2011

PAZ054-055-270045-
CARBON PA-MONROE PA-
748 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF LEHIGHTON...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MECKESVILLE...
ALBRIGHTSVILLE AROUND 800 PM...LONG POND...POCONO RACEWAY AROUND 815
PM...PARADISE VALLEY...MOUNT POCONO AROUND 830 PM...CANADENSIS AND 
SKYTOP AROUND 845 PM. THIS STORM HAS A HISTORY OF PRODUCING HAIL.
EVEN THOUGH IT IS IN A WEAKENING STAGE, SMALL HAIL, GUSTY WINDS,
HEAVY RAIN, AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL 
POSSIBLE.

LAT...LON 4125 7513 4124 7513 4116 7516 4115 7508
      4108 7505 4086 7566 4096 7577 4123 7548

$$

RPW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 26, 6:55 PM EDT, 53 minutes earlier.

Area forecast discussion, May 26, 6:55 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT THU MAY 26 2011

.SYNOPSIS...
LOW PRESSURE WILL TRAVEL NORTHEASTWARD TONIGHT ALONG A FRONT WHICH
STRETCHED FROM THE EASTERN OHIO VALLEY THROUGH UPSTATE NEW YORK AND
THROUGH THE SAINT LAWRENCE VALLEY. OTHERWISE A WARM AND HUMID
SOUTHERLY FLOW WILL PREVAIL OVER OUR REGION TONIGHT FRIDAY AND OVER
THE WEEKEND AS THE FRONT REMAINS WEST OF OUR AREA. STRONG HIGH
PRESSURE WILL BUILD OVER OUR REGION BY EARLY NEXT WEEK. THE NEXT
COLD FRONT IS FORECAST TO APPROACH LATER WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WARNING PROCESS HAS BEGUN FOR THE POCONOS. SUPPORT WITH REPORTS TO
THE KPHI WILL BE HELPFUL FROM ALL SOURCES.

STRONG INSTABILITY AND STRONG CAPE...COUPLED WITH PRECIPITABLE
WATERS OF AN INCH TO AN INCH AND A HALF BUT ONLY MODEST FORCING
FOR STORM-SCALE ASCENT...OUGHT TO LEAD TO SCATTERED BUT STRONG
THUNDERSTORMS OVER OUR NORTHWESTERN ZONES LATER THIS AFTERNOON AND
THIS EVENING. ENHANCED WORDING FOR GUSTY WINDS AND SMALL HAIL WERE
ALREADY IN THE GRIDS FOR THESE AREAS. A TORNADO WATCH EXISTS JUST
TO THE WEST AND NORTHWEST OF OUR AREA THIS AFTERNOON AND EVENING.

OTHERWISE...THE HIGH LOW LEVEL HUMIDITY WAS TRANSLATING TO
PERSISTENT STRATUS AND FOG ALONG THE IMMEDIATE NORTHERN NEW JERSEY
COAST AND THE COASTAL WATERS. THIS WAS TRYING TO ERODE
NORTHWARD...AND MAY IN FACT CLEAR THE LAND AREAS DURING THE REST OF
THIS AFTERNOON...BUT IS LIKELY TO STAY OVER THE COASTAL WATERS
TONIGHT BEFORE POSSIBLY BUILDING BACK TO THE WEST AND SOUTH TO MANY
COASTAL LOCATIONS AS THE STRONG LAND-SEA TEMPERATURE CONTRAST HELPS
ADVECT THIS FOG ONSHORE. HOWEVER...CONFIDENCE ON THIS IS NOT VERY
HIGH AT THIS TIME THAT A REPEAT OF TODAY/S FOG WILL OCCUR. AREAS OF
FOG WERE INSERTED INTO THE GRIDS TO COVER THIS...BUT VISIBILITIES
WERE NOT BROUGHT DOWN TO 1/4 MILE YET AS THE DENSEST FOG MAY BE JUST
OFF THE SURFACE.

BESIDES THOSE ISSUES...MID TO HIGH CLOUDS WILL BE SCATTERED TO
BROKEN AROUND THE AREA TONIGHT...WITH A GENERAL BLEND OF MOS
GUIDANCE USED FOR MINIMUMS IN THIS WARM AND MUGGY AIRMASS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A VORTICITY TROUGH MOVING EASTWARD ACROSS OUR AREA AND INCREASED MID
LEVEL RELATIVE HUMIDITIES AND CAPES FOR LATER FRIDAY INDICATE THAT
THE EASTERN EDGE OF AFTERNOON CONVECTION COULD BE SLIGHTLY FURTHER
EAST AND SOUTH OF THIS AFTERNOONS ACTIVITY. ENHANCED WORDING FOR
GUSTY WINDS AND SMALL HAIL WAS INSERTED FOR FRIDAY AFTERNOON FOR
SOMEWHAT MORE OF OUR NORTHWESTERN ZONES...WHICH CORRELATES WITH
SPC/S DAY TWO SLIGHT RISK OUTLOOK. OTHERWISE ADDITIONAL CLOUDS FROM
UPSTREAM CONVECTION AS WELL AS ADDED CUMULUS MAY LIMIT THE HIGHS
FRIDAY TO NEAR OR SLIGHTLY LESS THAN THIS AFTERNOONS MAXIMUMS. THE
SLIGHTLY WARMER NAM MOS WAS FAVORED.

NORTHWESTERN CONVECTION SHOULD FADE FRIDAY EVENING AS DIURNAL
FORCING WANES AND THE PASSAGE OF THE VORTICITY MAXIMUM CAUSES STORMS
TO WEAKEN. ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING CONVECTION
IS EXPECTED TO GENERATE SCATTERED COVERAGE FOR MOST OF OUR REGION
SATURDAY...BUT AS HIGH PRESSURE BUILDS ESPECIALLY OVER EASTERN
SECTIONS SUNDAY...CONVECTION WILL BE LIMITED AGAIN TO OUR
NORTHWESTERN ZONES.

ABOVE NORMAL TEMPERATURES WILL PERSIST AND SHOULD EVEN BUILD OVER
THE WEEKEND...GIVEN THE BUILDING UPPER HIGH. MOS GUIDANCE SEEMED
REASONABLE...EXCEPT WAS BOOSTED A BIT FOR SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS THE MEMORIAL DAY WEEKEND PROGRESSES...THE VERY WARM SPELL THAT
BEGAN THE 24TH WILL BE CONTINUING AND PROBABLY CULMINATING IN 2 TO 4
DAYS OF 90 OR HIGHER HEAT HERE IN PARTS OF OUR CWA. THE 90 DEGREES
WILL BE FOCUSED ON THE MONDAY-WEDNESDAY TIME FRAME...POSSIBLY
LINGERING INTO THURSDAY IN THE SOUTHERN PART OF OUR CWA FROM
VICINITY OF KPHL SOUTHWARD.

THE INGREDIENTS FOR THE FIRST HEAT WAVE OF THE SUMMER APPEAR TO BE
FALLING INTO PLACE. A BROAD SW FLOW ALOFT OVER MUCH OF THE U.S. WILL
HELP BUILD H5 HEIGHTS ACROSS THE SOUTHEASTERN STATES. THIS RIDGE
WILL PUSH UP INTO THE MIDDLE ATLANTIC AND NORTHEAST BY MONDAY AND
HOLD INTO WEDNESDAY.

SO TEMPERATURES WILL BE WELL ABOVE NORMAL THROUGH THE PERIOD EXCEPT
MAYBE NEXT THURSDAY.

OFFICIALLY A HEAT WAVE IS THREE CONSECUTIVE DAYS OF 90 OR HIGHER MAX
TEMPERATURES.

CALENDAR DAY AVERAGES NEXT MON-WED WILL BE 10 TO 15 DEGREES ABOVE
NORMAL...AND MORE LIKE WHAT WE WOULD HAVE IN JULY...RATHER THAN LATE
MAY.

OUR APPARENT TEMPS WHICH PEAKED GENERALLY IN THE LOW-MID 90S
TODAY MAY RISE INTO THE UPPER 90S - FOR A COUPLE OF HOURS DURING
THE EARLY AFTN NEXT WEEK.. MON-WED ..WHICH MAY NEED AN EARLY SEASON
HEAT ADVISORY. HOURLY TEMPS/DEWPOINTS MAY NEED TO BE SHIFTED
WARMER FOR PORTIONS OF THE MON-WED PERIOD OF NEXT WEEK WHICH WAS
GRIDDED CONSERVATIVELY. PRIOR TO JUNE 16 OUR POLICY IS TO ISSUE
HEAT ADVISORIES FOR HI OF 96 OR HIGHER.

MODELS INCLUDING THE 12Z/26 GEFS/UKMET/ECMWF ARE DIVERGING SOMEWHAT
ON THE MID WEEK SOLUTION AND SO THERE IS SOME UNCERTAINTY DEVELOPING
REGARDING THE PASSAGE OF A SIGNIFICANT COOL FRONT LATER NEXT WEEK
BUT OVERALL...FOR US HERE IN THE MID ATLC IT LOOKS LIKE THE HEAT
WONT BREAK UNTIL THURSDAY.

AFTER ALL THE RAIN OF THE FIRST 3 WEEKS OF THE THE MONTH A GENERALLY
LENGTHY DRY SPELL IS UNFOLDING WITH CONVECTION IF ANY...SEEMINGLY
RELEGATED TO THE NW EDGE OF OUR FCST AREA...IF ANY.

TEMPS FOR THE MONTH ARE GOING TO AVERAGE ABOVE  TO WELL ABOVE
NORMAL...NOW AVERAGING AROUND 2 DEGS ABOVE NORMAL FOR THE FIRST 25
DAYS AND THESE DEPARTURES ON THE POSITIVE SIDE WILL INCREASE THE
REST OF THE MONTH.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR INTO THE PREDAWN HOURS. EARLY EVENING CONVECTION
GRAZING THE POCONOS TO VCNTY KRDG AND KABE BETWEEN NOW AND 04Z.
MVFR FOG AT THE NON-URBAN SITES TOWARD DAYBREAK.

FRIDAY...VFR CONDITIONS. A BIT OF SOUTHERLY GUSTINESS AT SOME
SITES CAN BE EXPECTED DURING THE AFTERNOON HOURS, BUT NOTHING THAT
SIGNIFICANTLY EXCEEDS 20 KNOTS.

OUTLOOK...
HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC WILL CONTINUE TO
INFLUENCE OUR REGION THROUGH THE HOLIDAY WEEKEND. AS A RESULT, THE
FLOW WILL BE OUT OF THE SOUTH. WITH HUMID AIR IN PLACE, LATE NIGHT
AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE EACH DAY.

WITH A FRONTAL BOUNDARY TO OUR WEST AND NORTHWEST ON FRIDAY AND
SATURDAY THERE A IS CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS AT KRDG AND KABE ON FRIDAY, AND AT KRDG, KABE, KTTN,
KPNE, KPHL AND KILG ON SATURDAY.

&&

.MARINE...
NO HEADLINES FORESEEN THRU AT LEAST FRI"DAY".

HIGH PRESSURE OFF THE COAST WILL MAINTAIN A SOUTHERLY FLOW THAT IS
EXPECTED TO WAX AND WANE BELOW THE ADVISORY CRITERION THROUGH THE
HOLIDAY WEEKEND. WE ARE STILL FORECASTING WAVES ON OUR OCEAN WATERS
TO BE MOSTLY IN THE 3 TO 4 FEET RANGE, WITH THE CAVEAT THAT THEY MAY
APPROACH 5 FEET ON FRIDAY NIGHT INTO SATURDAY IN THE PERSISTENT
SOUTHERLY FLOW. WE ARE NOT YET SUFFICIENTLY CONFIDENT ABOUT THAT TO
ISSUE AN ADVISORY. WAVES ON DELAWARE BAY ARE EXPECTED TO BE MOSTLY
IN THE 1 TO 3 FOOT RANGE THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
NO COASTAL FLOODING FORESEEN IN THIS FCST PERIOD.

CONSULTED WITH THE NCEP SDM LATE TODAY REGARDING WEB ETSS GUIDANCE
OVER 24 HRS OLD WHICH IS TIED TO THE STORAGE PROBLEM AT NCEP
INCLUDING WEB PRODUCTS FROM MDL.

ALTHOUGH TIDES UP DELAWARE BAY, THE TIDAL DELAWARE RIVER AND
CHESAPEAKE BAY WERE RUNNING AROUND A FOOT ABOVE NORMAL IN THE
SOUTHERLY FLOW, WE WOULD NEED 1.5 FEET TO REACH MINOR TIDAL
FLOODING GIVEN THE ASTRONOMICAL HIGH TIDES. WITH A SLIGHT VEERING
OF THE WINDS EXPECTED AND GIVEN THE CBOFS/DBOFS FORECASTS, WE ARE
NOT ANTICIPATING ANY TIDAL FLOODING.

&&

.CLIMATE...
FIRST 90 OR HIGHER FOR THE SEASON AT THE FOLLOWING LOCATIONS
KPHL FIRST SINCE SEPT 24 2010
KTTN FIRST SINCE SEPT 22 2010
KGED FIRST SINCE SEPT 25 2010

RERGED POSTED THIS EVENING FOR A RECORD EQUALING EVENT.

HAVE LOOKED AT POSSIBLE RECORDS FOR THE LONG TERM CLIMO SITES FOR
NEXT WEEK. ONE OR 2 MAY BE EQUALED OR EXCEEDED BUT NOT PREDICTING
THAT ATTM.

PRELIM CHECK FOR EARLY NEXT WEEK

MAY 30       MAY 31   JUNE 1
KABE 94-1987 95-1939 95-1937
KACY 96-1991 96-1991 97-1895
KPHL 97-1991 97-1991 97-1895
KILG 98-1895 96-1895 100--1895

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DRAG 654P
SHORT TERM...
LONG TERM...DRAG
AVIATION...DELISI/DRAG 654P
MARINE...DELISI/DRAG
TIDES/COASTAL FLOODING...
CLIMATE...MEOLA/DRAG
Hazardous weather outlook, May 26, 6:32 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT THU MAY 26 2011

NJZ001-007-PAZ054-055-060>062-271200-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS EVENING MAY BE STRONG AND PRODUCE GUSTY
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME THUNDERSTORMS FRIDAY AFTERNOON AND EVENING MAY BE STRONG TO
LOCALLY SEVERE AND PRODUCE GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ008>010-012-015>019-PAZ067>071-
271200-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA FOR SEVERAL HOURS DURING THE AFTERNOONS OF
MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY RISE BRIEFLY INTO THE
MID OR UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ013-014-020>027-271200-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

AREAS OF FOG MAY FORM LATER TONIGHT...WITH SOME FOG LOCALLY DENSE
AND VISIBILITIES BELOW ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-271200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
632 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

AREAS OF FOG MAY FORM LATER TONIGHT MAINLY NEAR THE COAST...WITH
SOME FOG LOCALLY DENSE AND VISIBILITIES BELOW ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 26, 5:50 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 PM EDT THU MAY 26 2011

PAZ054-262245-
CARBON PA-
550 PM EDT THU MAY 26 2011

...THUNDERSTORMS WILL AFFECT CARBON COUNTY...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS 20 MILES WEST OF LEHIGHTON...MOVING NORTHEAST
AT 30 MPH. THE THUNDERSTORMS WILL AFFECT WESTERN PORTIONS OF THE
COUNTY BETWEEN 6 AND 645 PM. BRIEF HEAVY RAIN AND SMALL HAIL ARE
POSSIBLE.

LAT...LON 4099 7552 4080 7588 4090 7600 4092 7599
      4095 7588 4098 7584 4101 7575 4105 7578
      4109 7578 4114 7570 4114 7569

RPW
Local storm report, May 26, 7:17 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
717 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             SUMMIT HILL             40.82N  75.86W
05/26/2011  M3.00 INCH       CARBON             PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100165

WD
Local storm report, May 26, 7:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             LANSFORD                40.83N  75.89W
05/26/2011  M3.00 INCH       CARBON             PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100166

WD
Local storm report, May 26, 7:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             SUMMIT HILL             40.82N  75.86W
05/26/2011  M3.00 INCH       CARBON             PA   TRAINED SPOTTER

0706 PM     HAIL             LANSFORD                40.83N  75.89W
05/26/2011  M3.00 INCH       CARBON             PA   TRAINED SPOTTER

0710 PM     HAIL             LANSFORD                40.83N  75.89W
05/26/2011  E3.00 INCH       CARBON             PA   EMERGENCY MNGR

            HOUSE WINDOWS BROKEN AND CAR DENTED BY LARGE HAIL

&&

EVENT NUMBER PHI1100165 PHI1100166 PHI1100167

JJM
Special weather statement, May 26, 7:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 PM EDT THU MAY 26 2011

PAZ054-055-270045-
CARBON PA-MONROE PA-
748 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF LEHIGHTON...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MECKESVILLE...
ALBRIGHTSVILLE AROUND 800 PM...LONG POND...POCONO RACEWAY AROUND 815
PM...PARADISE VALLEY...MOUNT POCONO AROUND 830 PM...CANADENSIS AND
SKYTOP AROUND 845 PM. THIS STORM HAS A HISTORY OF PRODUCING HAIL.
EVEN THOUGH IT IS IN A WEAKENING STAGE, SMALL HAIL, GUSTY WINDS,
HEAVY RAIN, AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL
POSSIBLE.

LAT...LON 4125 7513 4124 7513 4116 7516 4115 7508
      4108 7505 4086 7566 4096 7577 4123 7548

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:50 PM EDTSpecial Weather StatementPHICarbon55 min
May 26, 6:50 PM EDTSevere Thunderstorm WarningPHICarbon55 min
May 26, 7:56 PM EDTSpecial Weather StatementPHIBerks49 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.